Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are The Side Effects Of Tenofovir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Tenofovir (Viread)

What Is Tenofovir? Tenofovir (Viread), also called bis-POC PMPA, is a drug used as part of antiretroviral therapy (ART). It is manufactured by Gilead Sciences. The FDA approved tenofovir for use against HIV in October 2001. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Tenofovir is a nucleotide analog reverse transcriptase inhibitor, or nuke. These drugs stop HIV from multiplying by preventing the reverse...
Ask the Experts

side effects of tenofovir

Does truvada or tenofovir cause spontaneous abortion?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I am not aware of any clear signal that tenofovir results in either increased risk for abortions or fetal/birth problems. If any reader knows of such data please post. KH... Read more »

side effect of Tenofovir (Viread)

I'm under the above treatment, the viral load is - negative but I found that my body shape is not right. the upper side is bigger, legs and arms are getting small. If I change the drug will. will the viral resistance the new drug? ...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
I would not expect this to be a side effect of tenofovir so would discuss further with your doctor.... Read more »

KALETRA+3TC+TENOFOVIR SIDE EFFECTS

Hello there. I have been on different schemes of ARVs for years since 2000 with no success regarding adherence because of side effects. Now I'm on Kaletra+3tc+tenofovir and, thank God, after a week or so the side effects (nausea, vomiting,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
For that regimen the news in mostly good in that the GI side effects are often rough early and then usually diminish. If you are lucky enough to start tolerating the meds well from the stomach standpoint them usually that set of problems... Read more »

Lopinavir/Tenofovir Side Effects

25 days ago two of my three HIV drugs where changed. I switched from Sustiva (Efavirenz) andVidex (Didanosine) to Kaletra (Lopinavir) and Viread (Tenofovir) and remained on Ziagen (Abacavir). Since I started these new drugs I have had really bad...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Most often the Kaletra would be the culprit. Marinol often is helfpul short term for that. After a month it sometimes settles down. KH... Read more »
Connect With Others

Tenofovir

Posted by Anonymous, 1 Reply
I'm just starting treatment and my doctor who does things differently recommended tenofovir...I know it's a new drug. Has anyone any experience with it?


Read more »

HIV testing while on tenofovir.

Posted by EmeandEme, 1 Reply
I have been taking tenofovir for over 6 months for Hep B. 3 months ago I had unprotected sex because the condom broke and need to figure out what test I need to take to check for HIV.

I have gotten tested every single month and everything has come... Read more »

fear of medications side effects

Posted by Anonymous, 8 Replies
Hi all! Im one of those who just tested postive. My cd4 is 320 and as per my doctor Im on what you call "gray zone" level. Done with my baselines and all of my lab tests are negative. I may not be advise to take medications for the time being but Im... Read more »

Light sleeping / no sleeping / endless dreaming

Posted by Anonymous, 6 Replies
I'm on EFV, 3TC, & TDF (Efavirenz, Lamivudine, & Tenofovir). All taken at the same time, just before bed.

I either sleep so lightly that any movement or sound from my partner wakes me up; or I lie there for two to four hours not sleeping at... Read more »